MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA ENGINE; QEW

PENUMBRA, INC. PENUMBRA ENGINE; QEW
Model Number PMXENGN
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2021-00113.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left popliteal artery using a penumbra engine (engine) and penumbra engine canister (canister).During the procedure, the hospital staff setup the canister and engine.After turning on the engine, it was noticed that the vacuum pressure was low and the indicator lights on the engine did not illuminate.Therefore, the engine and canister were removed.The procedure was completed using another thrombectomy system.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned canister revealed a functional device.During functional testing, the canister was tested on a demonstration engine, and the canister was able to hold a vacuum pressure within specification and all four vacuum indicator lights illuminated.Further evaluation revealed that blood residue was on the canister filter, the canister inlet, and the foam padding on back of the canister.This indicates that the device was likely used during the procedure.Evaluation of the returned engine confirmed a low vacuum pressure, and the vacuum indicator lights did not illuminate.The engine housing was opened, and a tubing was found to be disconnected due to a fractured vacuum sensor barb.The root cause of this damage could not be determined; however, this damage likely contributed to the reported complaint.The supplier performs 100% visual and functional inspection prior to shipping to penumbra.Penumbra performs packaging and label inspection upon receipt prior to shipment to customer.Penumbra engines are inspected at incoming quality control which includes a visual inspection as well as a verification of test results to ensure specifications for each output are met.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2021-00113.H3 other text: placeholder.

Brand Name
PENUMBRA ENGINE
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11191339
Report Number3005168196-2021-00114
Device Sequence Number10954217
Product Code QEW
UDI-Device Identifier00815948020030
UDI-Public00815948020030
Combination Product (Y/N)Y
Initial Reporter CountryPL
PMA/510(K) Number
K180105
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPMXENGN
Device Catalogue NumberPMXENGN
Device Lot NumberS10189-56
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/21/2020
Supplement Date Received by Manufacturer02/12/2021
Initial Report FDA Received Date01/19/2021
Supplement Report FDA Received Date03/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Date Report Sent to FDA01/01/2005